Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 54, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 26, 2001, 6:14 PM CST for Lincoln County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 26, 2001, 6:14 PM CST (00:14 UTC)
- Expired
- Nov 26, 2001, 7:00 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 6:17 PM CST | Tornado F2 | Cornerville, AR | A strong tornado was spawned in southwest Lincoln County. The tornado damaged about 30 residences, which included both houses and mobile homes. Numerous outbuildings were destroyed, a few chicken houses were damaged and several buildings in Star City suffere |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
480
WFUS54 KLZK 270014
TORLIT
ARC079-270100-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
614 PM CST MON NOV 26 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* TORNADO WARNING FOR...
LINCOLN COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 700 PM CST
* AT 611 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 14 MILES SOUTHWEST OF STAR CITY...OR ABOUT 12 MILES NORTH
OF WARREN...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
STAR CITY AROUND 640 PM CST
GRADY AROUND 650 PM CST
&&
IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3397 9155 3379 9180 3379 9196 3394 9196
3410 9171
$$
54What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 26, 3:00 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 26, 3:00 PM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST MON NOV 26 2001 A RATHER COMPLEX WEATHER SCENARIO CONTINUES TO UNFOLD. SEVERE WEATHER TONIGHT WILL MOVE OUT AND MAKE WAY FOR A SIGNIFICANT WINTRY WEATHER EPISODE BEGINING AS EARLY AS TUESDAY NIGHT AND CONTINUING THROUGH MOST OF WEDNESDAY. 8H TEMPS AND THICKNESS VALUES INDICATE SNOW OVER MOST SECTIONS. FCSTID = 38 .LZK...NONE.
In the hours before
Special weather statement, Nov 26, 1:07 PM CST, 5 hours 7 minutes before
ARZ052>057-062>069-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 107 PM CST MON NOV 26 2001 TORNADO WATCH 824 IS IN EFFECT UNTIL 6 PM. THIS WATCH IS IN EFFECT FOR AN AREA...GENERALLY ALONG AND SOUTH OF A LINE FROM GLENWOOD...TO STUTTGART. ATMOSPHERIC CONDITIONS ARE EXPECTED TO QUICKLY BECOME UNSTABLE THIS AFTERNOON ACROSS THE WATCH AREA...AHEAD OF A COLD FRONT...MOVING EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS THAT FORM AHEAD OF THE COLD FRONT WILL DEVELOP QUICKLY...AND WILL LIKELY BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT. 55
Special weather statement, Nov 26, 6:05 PM CST, 9 minutes before
ARZ003>007-013>016-022>025-031>034-038-039-042>047-053>057-062>069- 270215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 605 PM CST MON NOV 26 2001 TORNADO WATCHES ARE IN EFFECT UNTIL 11 PM...COVERING MOST OF EASTERN AND CENTRAL ARKANSAS. ATMOSPHERIC CONDITIONS ARE EXTREMELY UNSTABLE THIS EVENING ACROSS THE WATCH AREA. THE WATCH AREA PRECEDES A COLD FRONT THAT CONTINUES TO MOVE EAST ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS. THE UNSTABLE CONDITIONS...ALONG WITH VERTICAL WIND PROFILES SUGGEST THUNDERSTORMS WILL CONTINUE TO DEVELOP QUICKLY...AND WILL LIKELY BECOME SUPERCELLS. THE SUPERCELL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS SEVERE WEATHER THREAT.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:06 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 34 min |
| Nov 26, 6:17 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 28 min |
| Nov 26, 6:51 PM CST | Tornado Warning | LZK | Jefferson | 24 min |
| Nov 26, 7:08 PM CST | Tornado Warning | LZK | Arkansas | 67 min |
| Nov 26, 7:18 PM CST | Severe Thunderstorm Warning | LZK | Calhoun | 27 min |
| Nov 26, 7:43 PM CST | Severe Thunderstorm Warning | LZK | Monroe | 32 min |
| Nov 26, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 38 min |
| Nov 26, 8:47 PM CST | Severe Thunderstorm Warning | LZK | Drew | 43 min |
| Nov 26, 9:28 PM CST | Severe Thunderstorm Warning | LZK | Desha | 47 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.